Alert archive / Kentucky / Special Weather Statements in 2017

Special Weather Statement, NWS Louisville, KY

August 6, 2017Cumberland County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 6, 2017, 6:59 PM CDT for Cumberland County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 6:59 PM CDT (23:59 UTC)
Expired
Aug 6, 2017, 7:30 PM CDT
In force
31 min
Issued by
NWS Louisville, KY

County Cumberland County, KY

The radar

The Nashville radar (KOHX), 108 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS83 KLMK 062359
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
659 PM CDT SUN AUG 6 2017

KYZ075-081-070030-
Monroe-Cumberland-
659 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE AND
SOUTHWESTERN CUMBERLAND COUNTIES...

At 659 PM CDT, a strong thunderstorm was located 9 miles southwest of
Burkesville, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Burkesville, Littrell, Blythe, Ellington, Bow, Vernon, Peytonsburg,
Stalcup, Kettle and Raydure.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3662 8556 3672 8557 3680 8531 3663 8530
      3662 8541 3661 8548 3661 8551
TIME...MOT...LOC 2359Z 261DEG 16KT 3669 8548 

$$

EBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:22 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 6, 6:22 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
722 PM EDT Sun Aug 6 2017

...Updated Aviation Discussion...

.Short Term...(This evening through Monday night)
Issued at 352 PM EDT Sun Aug 6 2017

The short term period will be unsettled with a chance for a few
strong storms as well as some minor flooding issues. Currently there
is quite a contrast in weather across the region. An area of light
to moderate rain across portions of central KY and southern IN has
kept temperatures in the mid 60s. Meanwhile, clouds have started to
clear out across far south central KY and mesonet temps down there
have risen into the lower 80s.

Through the remainder of the afternoon into the evening hours, there
should continue to be some clearing and warming across mainly the
southern two tiers of south central KY as a warm front lifts north.
This will allow some instability to develop. Though shear is rather
weak right now, short term models do have it increasing modestly
across southwest central KY through the late afternoon. Scattered
storms are expected to develop again across this region and continue
to increase in coverage into the later evening hours. Though
conditions are not overly favorable, a few stronger storms with
gusty/damaging winds will be possible across this region.

The area of rain further to the north should continue to push to the
northeast and the latest model runs have it weakening and
diminishing in coverage over the next few hours.

For the evening and overnight, the warm front will continue to lift
north into the region as a low pressure system approaches from the
southwest. This low looks to cross central KY during the day
tomorrow. Coverage of showers and storms will increase across the
region tonight. Precipitable water values to rise to near two inches
tonight with the high PWATS remaining in place in the warm sector
across southern and eastern portions of the region tomorrow. Given
the amount of moisture, some ponding of water or localized minor
flooding will be possible, especially across central KY where
showers and storms will linger longer Monday or areas that get
repeated stronger storms tonight.

Precipitation will end tomorrow evening as the low pressure system
moves out. Temperatures through the short term are quite tricky.
They may remain fairly steady across portions of the area tonight.
Highs tomorrow will then be highly dependent on precipitation
coverage and the path of the low across the region. However,
tomorrow night lows should once again dip back into the upper 50s to
mid 60s.

.Long Term...(Tuesday through Sunday)
Issued at 301 PM EDT Sun Aug 6 2017

The long term period will start out quiet with below normal
temperatures and dry weather through at least Wednesday morning. An
inverted trough will then develop across east central Kentucky. This
will result in rain chances creeping back into the forecast for east
central KY Wednesday afternoon through Thursday. However, much of
the region looks to remain dry through this period.

The better chance for rain for everyone will come Friday into the
weekend as a couple of shortwaves move through the upper flow aloft.
At least scattered showers and storms can be expected each day from
Friday through the weekend.

Temperatures will warm up for the latter half of the week. Though
they will still be slightly below normal, it will feel more like
summer weather than it has the last couple of days.

&&

.Aviation...(00Z TAF Issuance)
Issued at 721 PM EDT Sun Aug 6 2017

Fuel Alternate and IFR ceilings are likely at all TAF sites later
tonight. A warm front is currently draped near the KY/TN border, and
scattered strong to severe thunderstorms have developed near this
boundary. In addition, surface low pressure was analyzed over
northeast Arkansas, with a broad swath of moderate rain with
embedded storms spreading northeast through western Kentucky and
southern IL/IN. Expect several hours of prevailing showers this
evening and tonight along with MVFR visibilities. Vsbys will likely
drop to IFR in any heavy rain.

The area of low pressure will track ENE overnight, resulting in
variable winds wrapping around that low. As the low approaches and
moves through central KY, expect lower ceilings Monday morning with
stratus filling in. Ceilings will drop to Fuel Alternate levels and
possibly IFR for a brief time. Showers and thunderstorms will come
to an end by Monday evening across southern KY as the low pressure
system moves out of the region.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...EER
Long Term...EER
Aviation...EBW
Hazardous weather outlook, Aug 6, 2:20 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
320 PM EDT Sun Aug 6 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
320 PM EDT Sun Aug 6 2017 /220 PM CDT Sun Aug 6 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms will be possible early this
evening through tonight as a low pressure system moves into the area.
Some of the storms could produce heavy rainfall this evening into
Monday morning leading to ponding of water or localized minor
flooding. A few of the storms across southern and central KY could
become strong with gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are expected to linger across central and
southern KY on Monday as a cool front slowly slides through the area.

There will be small chances for thunderstorms across eas central
Kentucky Wednesday and Thursday. Scattered thunderstorms will be
possible Friday and Saturday across southern Indiana and central
Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report instances of heavy rainfall or
gusty winds this evening through Monday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EER

In the hours before

Special weather statement, Aug 6, 4:57 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
457 PM CDT SUN AUG 6 2017

KYZ072-073-062230-
Simpson-Allen-
457 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON AND
SOUTHWESTERN ALLEN COUNTIES...

At 456 PM CDT, a strong thunderstorm was located near Portland,
moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fleet, Clare, Geddes, Mcelroy Ford, Petroleum, Alonzo, Chapel Hill,
Pope, New Roe and Adolphus.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3677 8655 3677 8623 3664 8624 3665 8634
      3665 8651 3664 8654 3664 8656 3663 8657
TIME...MOT...LOC 2156Z 275DEG 23KT 3668 8647

EBW
Special weather statement, Aug 6, 5:05 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
505 PM CDT SUN AUG 6 2017

KYZ073>075-062245-
Monroe-Allen-Barren-
505 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT MONROE...SOUTHEASTERN ALLEN AND
SOUTHEASTERN BARREN COUNTIES...

At 505 PM CDT, a strong thunderstorm was located 10 miles north of
Lafayette, moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tompkinsville, Gamaliel, Fountain Run, Forkton, Gum Tree, Harlan
Crossroads, Freetown, Sulphur Lick, Lamb and Flippin.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3663 8602 3671 8608 3687 8574 3684 8574
      3684 8570 3662 8561
TIME...MOT...LOC 2205Z 248DEG 20KT 3666 8596

AMS
Special weather statement, Aug 6, 5:29 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
529 PM CDT SUN AUG 6 2017

KYZ073-062300-
Allen-
529 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN COUNTY...

At 529 PM CDT, a strong thunderstorm was located 9 miles southwest of
Scottsville, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Scottsville, Fleet, Rodemer, Clare, Petroleum, Alonzo, Chapel Hill,
Forest Springs, Pope and New Roe.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3665 8634 3665 8641 3669 8642 3670 8641
      3676 8641 3680 8616 3664 8615
TIME...MOT...LOC 2229Z 265DEG 13KT 3670 8634

EBW
Special weather statement, Aug 6, 5:42 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
542 PM CDT SUN AUG 6 2017

KYZ075-076-062315-
Monroe-Metcalfe-
542 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTH CENTRAL
METCALFE COUNTIES...

At 542 PM CDT, a strong thunderstorm was located near Tompkinsville,
moving east at 20 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Tompkinsville, Gamaliel, Persimmon, Cyclone, Forkton, Gum Tree,
Harlan Crossroads, Freetown, Sulphur Lick and Willow Shade.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3663 8593 3664 8596 3665 8595 3668 8596
      3684 8573 3687 8560 3684 8558 3682 8558
      3682 8560 3678 8559 3662 8560
TIME...MOT...LOC 2242Z 253DEG 17KT 3668 8581

AMS
Special weather statement, Aug 6, 6:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
615 PM CDT SUN AUG 6 2017

KYZ075-081-070000-
Monroe-Cumberland-
615 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MONROE AND SOUTHWESTERN
CUMBERLAND COUNTIES...

At 615 PM CDT, a strong thunderstorm was located over Tompkinsville,
moving east at 20 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Tompkinsville, Gamaliel, Meshack, Forkton, Blythe, Harlan Crossroads,
Freetown, Vernon, Peytonsburg and Stalcup.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3662 8579 3670 8585 3684 8553 3662 8536
      3661 8548
TIME...MOT...LOC 2315Z 253DEG 17KT 3667 8568

AMS
Special weather statement, Aug 6, 6:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
659 PM CDT SUN AUG 6 2017

KYZ075-081-070030-
Monroe-Cumberland-
659 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE AND
SOUTHWESTERN CUMBERLAND COUNTIES...

At 659 PM CDT, a strong thunderstorm was located 9 miles southwest of
Burkesville, moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Burkesville, Littrell, Blythe, Ellington, Bow, Vernon, Peytonsburg,
Stalcup, Kettle and Raydure.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3662 8556 3672 8557 3680 8531 3663 8530
      3662 8541 3661 8548 3661 8551
TIME...MOT...LOC 2359Z 261DEG 16KT 3669 8548

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:35 PM CDTSpecial Weather StatementLMKLogan25 min
Aug 6, 3:48 PM CDTSevere Thunderstorm WarningLMKLogan27 min
Aug 6, 4:10 PM CDTSpecial Weather StatementLMKAllen35 min
Aug 6, 4:11 PM CDTSpecial Weather StatementLMKSimpson34 min
Aug 6, 4:30 PM CDTSevere Thunderstorm WarningLMKSimpson30 min
Aug 6, 4:46 PM CDTSpecial Weather StatementLMKAllen29 min
Aug 6, 4:57 PM CDTSpecial Weather StatementLMKSimpson33 min
Aug 6, 5:05 PM CDTSpecial Weather StatementLMKMonroe40 min
Aug 6, 5:29 PM CDTSpecial Weather StatementLMKAllen31 min
Aug 6, 5:42 PM CDTSpecial Weather StatementLMKMonroe33 min
Aug 6, 6:15 PM CDTSpecial Weather StatementLMKMonroe45 min

Nearby

Special Weather Statements in Kentucky, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.